Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Almost Undetectable
Jun 12, 2002

I began therapy about nine months ago(Sustiva, Epivir and Videx). When I started my VL was 331,000 and T-cells were 240. Within a month, VL was 3,300 and T-cells were 300. Basically, it continued to get better - slowly, with a few ups and downs on the VL. I got below 400 copies on the VL but couldn't get under 50 where my doctor very much wants me to be. So we added Viread about 7 weeks ago. First VL reading after adding Viread was 60 and today it was 84. While very very close, I'm not at the "gold standard" of below 50 on the VL. It's really frustrating! I'm 100 compliant! Any thoughts on why I'm not there yet? Do some people just take longer? And - most importantly - is this a bad sign for how I will respond to treatments going forward? By the way, we're going to do one more reading in about a month. If I'm not below 50, doc wants me to go on my first PI - likely Kaletra - along with the Viread and Epivir. What do you think of that potential new combo? Finally, thank-you. You are heros.

Response from Dr. Boyle

This is an area where information is very limited. While some studies have indicated that getting below 50 copies/mL (or <20 copies/mL in one study) is more likely to lead to durable success, others have not. Further, some studies have found that in patients with high viral loads (>100,000 copies/mL) it may take longer than the usual cutoff of 6 months to get to <50. If you're tolerating the regimen well, I don't know that I would be so quick to change you, especially if you consistently stay in the <400 range. Another point is that the combination of Videx (didanosine) and Viread (tenofovir) leads to significant elevations in the Videx levels. You should discuss this with your doctor since your dose of Videx may need to be adjusted.



Previous
drugs
Next
Tenofovir & Didanosine Dosing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement